Thyroxine overmedication

I am hypothyroid but have just received blood results.

Free T4 21.96 (12-22)

Free T3 5.03 (3.1-6.8)

TSH 0.10 (0.27-4.20)

Total T4 124.4 (64.5-142.0)

Was taking 1.25 mcg thyroxine

Have very painful muscles and joints, lost body hair eyebrows and have slight tremor both hands. I am on beta blocker Bisoprolol 10 mg as have Hypertrophic Cardiomyopathy. Have pacemaker for same reason. What dose should I take to restart. Stopped as felt palpitations. Can't get to see Consultant until 19th of April . Can anyone advise? Thank you Morgee

14 Replies

oldestnewest
  • You understand we are not doctors here and we can't recommend dosage. 1.25mcg does not seem accurate. If you stop med completely you will most likely have Symptoms coming up and it could be possible that you also have fibromyalgia with all those pains you have. Sorry you have heart problems.

  • Please, as suggested by estrellaliliana, explain your levothyroxine dose. (1.25 micrograms is not feasible - might be a simple typo but we would be making assumptions to go from what you posted.)

    What dose were you on? What dose are you on? Why was it changed?

  • was prescribed 1.25 mcg by Endo. after blood tests. TSH was then 4.7 T4 and T3 not done NHS Lab. Endo wanted me to aim for TSH of between 1 and 2. 3 months later TSH in October was 1.76 Haven't taken any Thyroxine since I got this result on Friday. Could you explain about dose perhaps I have not written it in the appropriate way. I take 100 mcg plus .25mcg Any help gratefully received

  • Your dose is 125mcg not 1.25mcg

  • you are right sorry

  • Sorry should have written 125 mcg.

  • Hi morgee

    I am very sorry you are having problems. Your condition is also compromised due to your heart problems which have priority.

    Your blood tests look fine but heart symptoms have to be taken seriously.

    I don't have a heart problem but had constant and at times severe palpitations. They resolved when I was prescribed T3 to T4 and now I am on T3 only and haven't been to the A&E or Cardiac Dept since my heart and everything else is calm. Even though your FT3 levels are good we don't know if they are able to get into your Receptor Cells.

    I don't know whether if you take Bisoprolol first thing and take levo later on would be helpful. I just wonder, till you see Consultant which seems ages away, maybe you could phone his Secretary and put your query to her/him and you may get an answer.

    I know you have a heart problem but did you have palpitations before being on levothyroxine or after you were on levo? Maybe a small dose of T3 with consultant's agreement on a trial basis might relieve your aches/pains. Some people cannot tolerate levo for one reason or another.

    This is an excerpt:

    Liothyronine is given to rapidly replace the liothyronine that would normally have been produced by the thyroid gland. It doesn't stimulate the thyroid gland to produce greater amounts of thyroid hormones; it simply acts to quickly return the blood levels of liothyronine to normal levels.

    netdoctor.co.uk/medicines/a...

    I assume your dose of levo is 125mcg?

    "I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"

  • Thank you for replying. I should have written 125 mcg Thyroxine. I take the Bisoprolol at night with Statin. Take Thyroxine as soon as I wake about 4.30am, Did suffer with palpitations previously before septal ablation and pacemaker implant. Will try taking Bisoprolol first thing and Thyroxine later.

    hoping to get through to Consultants Sec. tomorrow. Perhaps can expedite the appointment. Thank you so much

  • Statins are contra-indicated with levothyroxine (hypo).I don't think you can stop quickly - you'd have to check. I have read Statins affect our muscles if hypo. Due to the fact that higher cholesterol is a clinical symptom with hypo and will reduce with proper thyroid hormones.

    This is an excerpt from the following link:

    Stillsearching, vitD deficiency causes joint pain. Correcting deficiency resolved the hip and knee joint pain which disturbed my sleep.

    Statins have also been shown to cause considerable joint and muscle pain.

    healthunlocked.com/thyroidu...

    This is from the same link and from Marz:-

    Statins are the biggest earner for Big Pharma in the history of medicine. When your thyroid is adequately treated then it is possible the cholesterol will be lowered. Anyway it's nothing to worry about - cholesterol is needed in the production of hormones in the body. 25% of the brain is made from cholesterol. More people die in hospital with low cholesterol. People dying of heart attacks usually have normal cholesterol. Cholesterol does not cause heart disease. Statins blocks CoQ10 which is needed in every cell of the body. Statins can cause muscle weakness - the heart is a muscle. Recent research from Japan shows that statins cause heart disease. This is because they block VitK2 - which directs calcium into the bones. Calcium floating around the arterial system is not good and can adhere to the wall causing atherosclerosi

  • Thank you for responding to me again. I did ask Cardiologist if I could stop the Statin. I asked as my arteries were clear when checked at the London Chest. He would not hear of it. He said they are clear now what about next year and the year after? Endo said he could not treat me as aggressively as he would like due to the Cardiomyopathy. You feel a bit stuck sometimes. Thank you

  • Statins cause calcification of the arteries - so that's next year and the year after ...

  • You must feel stuck. One telling you this - the other 'that'. If your cholesterol is due to hypothyroidis, when you are optimally treated it will reduce.

    Many times, assumptions are made. Now that statins are big money earners big pharma will not be pleased at all that Dr's like Dr Kendrick post things like the following. If there wasn't some truth in what he says I'd think he would be prosecuted.

    drmalcolmkendrick.org/2015/...

    A couple of years ago there was another 'miracle' drug being prescribed to patients and my cousin asked for it. The doctor prescribed and in the next couple of months he phoned and told her to stop immediately. A lot of patients were being harmed (it wasn't statins but something else).

  • Morgee, you are not biochemically overmedicated on 125mcg as your T4 and FT3 results are within range. It's possible that FT4 top of range is making you feel a little overmedicated so you could try 100mcg and 125mcg alternate days.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • if you call your dr and tell him you are having heart paps and want to try a reduced dosage until next apt date bec you are having the classic hyper symptoms, he may call in 100 or 112mcg.......so you can retest in 6 weeks....around the time of appt.....a small decrease can make a big difference......

You may also like...